Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2007, 3:05 PM CDT for Hardeman County, Tennessee; Tippah County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2007, 3:05 PM CDT (20:05 UTC)
- Expired
- May 11, 2007, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Tippah County, MS, Hardeman County, TN
The radar
The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:15 PM CDT | HAIL 0.75 | 2 W Pocahontas, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 112005 SVRMEG MSC139-TNC069-112030- /O.NEW.KMEG.SV.W.0084.070511T2005Z-070511T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 330 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POCAHONTAS...OR ABOUT 18 MILES SOUTH OF BOLIVAR. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT.. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3513 8894 3497 8903 3487 8881 3514 8879 $$
1 follow-up statement
000 WWUS54 KMEG 112021 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT FRI MAY 11 2007 MSC139-TNC069-112031- /O.EXP.KMEG.SV.W.0084.000000T0000Z-070511T2030Z/ TIPPAH MS-HARDEMAN TN- 321 PM CDT FRI MAY 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HARDEMAN AND TIPPAH COUNTIES WILL EXPIRE AT 330 PM CDT... AT 321 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3513 8894 3497 8903 3487 8881 3514 8879 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:40 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 11, 9:40 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT FRI MAY 11 2007 .DISCUSSION... MUCH OF THE DENSE FOG THAT WAS OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI EARLIER THIS MORNING HAS MIXED OUT. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. AS FOR CONVECTIVE CHANCES...IT APPEARS THAT THE ATMOSPHERE WILL AGAIN SUPPORT DEVELOPMENT SIMILAR TO YESTERDAY. THE AIRMASS IN PLACE REMAINS WARM AND MOIST...WITH DEWPOINTS IN THE MID AND UPPER 60S. IN ADDITION...THE LOWER ATMOSPHERE IS ONLY WEAKLY CAPPED THIS MORNING AND THIS INVERSION SHOULD MIX OUT LATER THIS MORNING OVER THE EASTERN HALF OF THE FORECAST AREA WHERE DAYTIME HEATING WILL BE STRONGEST. AS THESE AREAS REACH CONVECTIVE TEMPERATURES (LOW 80S) ...EXPECT SCATTERED THUNDERSTORMS TO FORM AS MODERATE TO STRONG INSTABILITY DEVELOPS (MUCAPES 2000-3000J/KG AND LI/S -4C). FURTHER WEST...FROM FAR WEST TENNESSEE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...IT WILL TAKE LONGER TO MIX OUT THE CAPPING INVERSION AS A THICK DECK OF MID LEVEL CLOUDS PERSISTS THROUGH THE MORNING HOURS. THIS WILL DELAY GOOD HEATING UNTIL LATER THIS AFTERNOON WHEN THE MID CLOUDS SHOULD MIX OUT. EXPECT THE MOST LIKELY LOCATIONS FOR INITIAL CONVECTIVE INITIATION BY EARLY AFTERNOON TO BE ALONG THE DIFFERENTIAL HEATING BOUNDARY ALONG THE CLOUD EDGE WHICH EXTENDS FROM PORTIONS OF WEST TENNESSEE INTO NORTHWEST MISSISSIPPI. KEPT MOSTLY CLOUDY WORDING THIS AFTERNOON AS ONGOING CONVECTION WILL ADD ADDITIONAL CLOUD COVER. ONLY UPDATES TO THE FORECAST THIS MORNING WILL BE TO REMOVE FOG WORDING AND ADJUST MORNING CLOUDS AND HIGH TEMPS BASED UPON CURRENT TRENDS. OTHERWISE FORECAST LOOKS ON TRACK. && .PREV DISCUSSION... /ISSUED 400 AM CDT FRI MAY 11 2007/ DISCUSSION... THE MAIN FORECAST CHALLENGE IS DETERMINING RAIN CHANCES TODAY AND SATURDAY. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT AND USED A BLEND OF THEM. DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST. AT 345 AM CDT...MOIST CONDITIONS WERE OCCURRING ACROSS THE MIDSOUTH WITH TEMPERATURES IN THE 60S. THE AIR WAS NEARLY SATURATED...AND PATCHY FOG WAS DEVELOPING SOUTH OF INTERSTATE 40 WHERE SKIES WERE CLEARING. WEAKENING SHOWERS WERE OVER NORTHEAST ARKANSAS. A LOW PRESSURE SYSTEM WAS MOVING OFF THE TEXAS GULF COAST. TODAY WILL BE SIMILAR TO YESTERDAY WITH A STAGNANT...MOIST... WARM...UNSTABLE AIRMASS OVER THE AREA. PATCHY FOG IS POSSIBLE THROUGH 8 AM CDT...MAINLY SOUTH OF INTERSTATE 40...BUT WILL DISSIPATE QUICKLY. CLOUDS WILL BUILD ONCE CONVECTIVE TEMPERATURES IN THE MID TO UPPER 80S ARE REACHED BETWEEN 1 AND 4 PM CDT. THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. TOUGH TO PINPOINT EXACTLY WHERE STORMS WILL DEVELOP...SO KEPT UNIFORM RAIN CHANCES AROUND 50 PERCENT. AGAIN...NOT EVERYONE WILL GET WET...BUT LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE BENEATH SOME OF THESE SLOW MOVING STORMS. WITH UNSTABLE AIR IN PLACE...LIFTED INDICES -4 TO -7 AND SURFACE BASED CAPES 1500 TO 2500 J/KG...A FEW STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. WITH WEAK WINDS IN PLACE...THE CONVECTION WILL BE UNORGANIZED AND PULSE TYPE IN NATURE. TEMPERATURES TODAY WILL AGAIN BE ON THE WARM SIDE...MAINLY IN THE MID TO UPPER 80S. THE RECORD HIGH FOR TODAY OF 90 DEGREES AT JACKSON TN MAY BE BROKEN IF ENOUGH SUN CAN OCCUR BEFORE SHOWER AND THUNDERSTORM DEVELOPMENT. TONIGHT...SCATTERED SHOWERS AND STORMS WILL WEAKEN AND DISSIPATE. PATCHY FOG MAY DEVELOP LATE IN SOME AREAS. EXPECT LOWS IN THE 60S ONCE AGAIN. SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA BRINGING DRIER AIR BEHIND IT. LOWERED RAIN CHANCES OVER THE AREA...ESPECIALLY NORTH OF INTERSTATE 40...WITH THE DRY AIR MOVING IN. ALSO...CONVERGENCE ALONG THE FRONT WILL BE VERY WEAK. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL MAY OCCUR SOUTH OF INTERSTATE 40 DURING THE AFTERNOON HOURS. SUNDAY AND MONDAY LOOK TO BE DRY AND COOLER WITH HIGH PRESSURE BUILDING INTO THE AREA. LOWS 55 TO 65 AND HIGHS IN THE LOWER TO MID 80S ARE FORECAST. TUESDAY THROUGH FRIDAY...A COLD FRONT MOVING THROUGH LATE TUESDAY INTO WEDNESDAY WILL BRING HIGHER RAIN CHANCES TO THE AREA. UNCERTAIN ABOUT THE EXACT TIMING AND STRENGTH OF THIS SYSTEM AT THIS TIME AS LONG TERM MODELS VARY QUITE A BIT. DRY AND COOLER CONDITIONS MAY MOVE IN BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 86 68 88 65 / 50 30 30 10 MKL 87 63 87 58 / 50 30 30 10 JBR 85 65 87 62 / 50 30 20 0 TUP 89 65 87 63 / 40 30 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 11, 9:49 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 949 AM CDT FRI MAY 11 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121700- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 949 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 1 AND 9 PM CDT ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ARE THE MAIN HAZARDS. FLASH FLOODING IS ALSO POSSIBLE IN SOME AREAS BETWEEN 1 AND 9 PM CDT AS ANY THUNDERSTORM WILL BE SLOW MOVING AND MAY PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE BETWEEN 1 AND 9 PM CDT SATURDAY ALONG AND SOUTH OF INTERSTATE 40. DAMAGING WINDS...HAIL...AND FLASH FLOODS ARE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WHERE STORMS BRIEFLY BECOME SEVERE OR PRODUCE LOCALIZED FLOODING THIS AFTERNOON AND THEN AGAIN ON SATURDAY AFTERNOON. JLH
In the hours before
Local storm report, May 11, 2:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 NW DARDEN 35.67N 88.28W
05/11/2007 M0.88 INCH HENDERSON TN TRAINED SPOTTER
HAIL BETWEEN NICKEL AND QUARTER SIZE...ALSO LARGE TREE
LIMBS DOWN.
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:31 AM CDT | Dense Fog Advisory | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 4 hr |
| May 11, 1:05 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 25 min |
| May 11, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 14 min |
| May 10, 7:51 PM CDT | Flash Flood Warning | MEG | Coahoma | 114 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.